Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 255, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2016, 10:57 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 10:57 PM MDT (04:57 UTC)
- Expired
- Jul 31, 2016, 12:00 AM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 11:08 PM MDT | TSTM WND GST 60 | 4 E Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 8:32 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 5.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2691 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
755
WUUS53 KLBF 310457
SVRLBF
NEC031-161-310600-
/O.NEW.KLBF.SV.W.0255.160731T0457Z-160731T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1057 PM MDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL MIDNIGHT MDT
* AT 1057 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LACREEK WILDLIFE REFUGE TO NEAR MERRIMAN TO 6
MILES NORTHEAST OF GORDON...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CODY...MERRIMAN...MEDICINE LAKE...INDIAN HILL...
STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...
HIGHWAY 61 CROSSING THE SNAKE RIVER...BAYONNE...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER...IRWIN AND ELI.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 110 AND 163.
HIGHWAY 61 BETWEEN MILE MARKERS 199 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10130 4280 10091 4254 10117 4246 10156
4287 10225 4293 10188 4300 10176
TIME...MOT...LOC 0457Z 306DEG 36KT 4304 10163 4289 10180 4285 10208
HAIL...<.75IN
WIND...70MPH
$$
BUTTLER1 follow-up statement
146
WWUS53 KLBF 310524
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1124 PM MDT SAT JUL 30 2016
NEC161-310533-
/O.CAN.KLBF.SV.W.0255.000000T0000Z-160731T0600Z/
SHERIDAN NE-
1124 PM MDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4300 10130 4280 10091 4254 10117 4246 10156
4286 10207 4293 10188 4300 10176
TIME...MOT...LOC 0523Z 306DEG 36KT 4289 10135 4274 10152 4270 10180
$$
NEC031-310600-
/O.CON.KLBF.SV.W.0255.000000T0000Z-160731T0600Z/
CHERRY NE-
1124 PM MDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR NORTHWESTERN CHERRY COUNTY...
AT 1123 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CODY TO NEAR MEDICINE LAKE TO 16
MILES SOUTH OF MERRIMAN...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CODY...MERRIMAN...MEDICINE LAKE...IRWIN...INDIAN HILL...
STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD...ELI...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 61
CROSSING THE NIOBRARA RIVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 20 BETWEEN MILE MARKERS 117 AND 163.
HIGHWAY 61 BETWEEN MILE MARKERS 201 AND 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4300 10130 4280 10091 4254 10117 4246 10156
4286 10207 4293 10188 4300 10176
TIME...MOT...LOC 0523Z 306DEG 36KT 4289 10135 4274 10152 4270 10180
HAIL...<.75IN
WIND...70MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:47 PM MDT, 10 minutes earlier.
Area forecast discussion, Jul 30, 10:47 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1147 PM CDT SAT JUL 30 2016 .UPDATE... Issued at 804 PM CDT Sat Jul 30 2016 Fcst updated to better reflect thunderstorm chances this evening in north central NE, as well as to add fog for later tonight into the early morning. Best potential for fog development looks to be in the Platte River valley and adjacent areas of central NE. Storms moving out of SD are heading more swd now but slowly. Some potential for large hail and damaging wind. && .SHORT TERM...(This evening through Sunday) Issued at 332 PM CDT Sat Jul 30 2016 Another active night across portions of central Nebraska. Precipitation is expected to start in the north between 6pm and 8pm before sliding to the southeast as it develops into the next MCS towards daybreak. As has been the trend over the last several days, current model runs are inconsistent in the timing and placement of this system. Most models are indicating convection not starting until after 00Z Sunday (7pm), though, so confidence in start times is fairly good. With the better instability to the east and south, confidence in the track of the highest/greatest chance of showers and thunderstorms (regardless of the inconsistency in the models) is fairly good as well. This track will keep areas to the southwest (south and west of a line extending from southern Garden county to western Frontier county) dry for most of the night. Will keep just a slight chance across this portion of the CWA to account for a lingering shower. Overnight lows will be warmer than the last few nights with lows in the mid-60s. By 12Z Sunday, the developing MCS will be to the southeast of our CWA allowing a brief dry period to return for Sunday as a weak upper level ridge builds across the central US. Dry weather will only last through mid-afternoon as the next shortwave approaches from the west by early evening. Have included slight chance pops to the forecast across the extreme western counties (Sheridan down to Chase) as this system works into the Nebraska panhandle. A warming trend begins again on Sunday with highs rising up into the upper 80s to low 90s west of US-83 and mid to upper 80s east of US-83. .LONG TERM...(Sunday night through Saturday) Issued at 332 PM CDT Sat Jul 30 2016 Long term solutions seem reasonable while near term still having timing problems with waves moving over the ridge and into western Nebraska. Sunday night as ridge continues to sharpen over the northern plains and upper closed low crosses the Canadian Rockies an mid level wave will spread east across the northern plains with convection firing off the front range of the Rockies and then spreading east across the eastern plains of Wyoming and Colorado. Upslope flow will continue over western Nebraska with best dynamics for thunderstorm enhancement over northwest zones Sunday evening. Storms will spread east overnight on the nose of a diffuse broad 30kt llj. Temperatures holding fairly steady in the mid to upper 60s with the mixed layer. Unsettled weather over the forecast area with on and off again thunderstorm chances with zonal flow aloft and a second closed low moves into the Pacific northwest. Subtle impulses with mainly afternoon and evening trw and temperatures in the mid 90s. Better chances return as cool front moves through Thursday on the backside of upper low over central Canada and draws cooler air into the northern plains. Cooler Friday with highs in the 80s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Jul 30 2016 First concern is the line of severe thunderstorms moving out of SD and should affect the KVTN TAF site. Will include +TSRA and strong wind gusts after 06z as a tempo group there. This cluster of storms now progged by the latest HRRR to hold together and move into far northeast zones toward sunrise or 11Z or so. However this and previous runs have kept the MCS north of KLBF and have not included there. Next concern continues to be the threat for vsby restrictions due to fog. Latest NAM MOS and GFS LAMP data continues to indicate fog along and north of Platte River valley and have continued this mention with the 06Z TAFs. As with previous couple days have kept cigs in through mid morning as fog lifts. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Stoppkotte SHORT TERM...Kulik LONG TERM...Power AVIATION...Stoppkotte
Hazardous weather outlook, Jul 30, 8:53 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 953 PM CDT SAT JUL 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-010300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 953 PM CDT SAT JUL 30 2016 /853 PM MDT SAT JUL 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE WEATHER WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY NORTH OF THE INTERSTATE 80 CORRIDOR. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW BUT AN ISOLATED STORM COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND DAMAGE. HEAT WAVE CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY WITH HEAT INDICES RISING INTO THE UPPER 90S TO NEAR 100. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND WEDNESDAY THROUGH FRIDAY. THE RISK OF SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WESTERN NEBRASKA THIS EVENING AND EARLY SUNDAY MORNING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) RK/JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Jul 30, 10:17 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 43 min |
| Jul 30, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jul 31, 12:12 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| Jul 31, 12:56 AM MDT | Special Weather Statement | LBF | Blaine, Brown, Hooker, Thomas | 49 min |
| Jul 31, 1:01 AM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 31, 1:04 AM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 31, 1:40 AM MDT | Special Weather Statement | LBF | Keya Paha | 50 min |
| Jul 31, 1:41 AM MDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 31, 1:43 AM MDT | Special Weather Statement | LBF | Brown, Thomas | 47 min |
| Jul 31, 1:51 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 24 min |
| Jul 31, 2:21 AM MDT | Special Weather Statement | LBF | Boyd | 39 min |
| Jul 31, 2:24 AM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup, Rock, Thomas | 51 min |
| Jul 31, 2:58 AM MDT | Special Weather Statement | LBF | Holt | 47 min |
| Jul 31, 3:54 AM MDT | Special Weather Statement | LBF | Custer | 51 min |
| Jul 31, 3:58 AM MDT | Special Weather Statement | LBF | Wheeler | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.